MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Catalog Number 552147
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: it was reported that a patient pulled on her epidural catheter, and it broke.Physician cut the catheter and reconnected it.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used epidural catheter without packaging was returned for evaluation.Physical examination of the sample notes that the catheter is stretched out and the tip is broken off.However, per the event descriptions, the patient admitted to pulling on it.The user will be advised to refer to ifu which states, "when removing catheter, excessive force should never be applied.If catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." and "do not withdraw the catheter through the needle due to the possibility of shearing or kinking".Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key8850445
Report Number2523676-2019-00126
Device Sequence Number371709
Product Code OGE
UDI-Device Identifier04046955184071
UDI-Public04046955184071
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number552147
Device Lot Number0061661922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1